MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-300
Medical Device Problem Codes Loss of Osseointegration (2408); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Inadequate Osseointegration (2646)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Revision thr.According to the complainant the exeter was explanted from the patient.Patient complaint of pain and loosing of implant.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving an exeter stem was reported.The event was not confirmed.Method & results: device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted exeter stem with nothing remarkable to report.The photograph confirms the lot code.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following: 'this patient underwent a left total hip arthroplasty with a cementless cup and a cemented exeter stem.Approximately 10 years after implantation the patient developed pain and a revision was carried out on (b)(6), 2023.The implant was found to be loose.I can confirm that the primary total hip arthroplasty occurred since i was able to view xrays of the implant in place.I cannot confirm that the revision occurred since i have no documentation such as office notes, operation notes or post revision x-rays.The root cause of this event cannot be determined with certainty.The causes of femoral loosening of a cemented stem at 10 years after surgery are multifactorial including surgical technique factors including cementing technique, patient factors including activity level in bmi.According to the information given i have no cause to assign causality to the implant itself.The explanted prosthesis should be submitted to stryker engineers for examination and evaluation.' device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: 'the causes of femoral loosening of a cemented stem at 10 years after surgery are multifactorial including surgical technique factors including cementing technique, patient factors including activity level in bmi.According to the information given i have no cause to assign causality to the implant itself.' further information such as return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 30MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17330150
Report Number0002249697-2023-00777
Device Sequence Number5536951
Product Code JDI
UDI-Device Identifier04546540153210
UDI-Public04546540153210
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2012
Device Model Number0580-1-300
Device Catalogue Number0580-1-300
Device Lot NumberG1711082
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale